← All DHA PHARMACIST Flashcard Decks

Drug Interactions and Safety Flashcards

6 cards from real DHA PHARMACIST practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 6 Drug Interactions and Safety flashcards as text
  1. What is the DRESS syndrome and which medications commonly cause it?

    Answer: Drug Reaction with Eosinophilia and Systemic Symptoms — a severe reaction caused by anticonvulsants, allopurinol, or antibiotics occurring 2-8 weeks after starting

    DRESS is a severe, potentially fatal drug reaction presenting with rash, fever, eosinophilia, and organ involvement, commonly caused by carbamazepine, phenytoin, allopurinol, and sulfonamides, with delayed onset of 2-8 weeks.

  2. What is the significance of therapeutic drug monitoring (TDM) in DHA pharmacy practice?

    Answer: Monitoring blood levels of narrow therapeutic index drugs (vancomycin, aminoglycosides, lithium, digoxin) to ensure efficacy and prevent toxicity

    TDM is essential for drugs with narrow therapeutic indices where the difference between effective and toxic levels is small, including vancomycin, aminoglycosides, lithium, digoxin, and phenytoin.

  3. How should DHA pharmacists manage drug allergies versus drug intolerances?

    Answer: True allergies involve immune-mediated reactions (anaphylaxis risk) requiring avoidance, while intolerances cause non-immune side effects that may be manageable

    DHA pharmacists must distinguish true drug allergies (immune-mediated, potentially life-threatening) from intolerances (non-immune, dose-dependent side effects), as management differs significantly — avoidance versus symptom management.

  4. What is the pharmacist's responsibility regarding medication safety alerts and Dear Healthcare Professional Communications (DHPCs)?

    Answer: Review all safety alerts promptly, implement required changes in practice, communicate to relevant staff, and update patient counseling accordingly

    DHA pharmacists must promptly review all medication safety alerts and DHPCs, implement required practice changes (new warnings, dosing changes, restrictions), communicate to staff, and update patient counseling.

  5. What are the risks of abrupt discontinuation of certain medications that DHA pharmacists should counsel about?

    Answer: Beta-blockers (rebound hypertension), benzodiazepines (seizures), SSRIs (discontinuation syndrome), and corticosteroids (adrenal crisis) require gradual tapering

    DHA pharmacists must counsel patients about medications requiring gradual tapering: beta-blockers (rebound hypertension/angina), benzodiazepines (seizures), SSRIs (discontinuation syndrome), and corticosteroids (adrenal insufficiency).

  6. What pregnancy medication safety categories should DHA pharmacists apply?

    Answer: Apply risk-benefit assessment using current evidence, avoid known teratogens (isotretinoin, warfarin, methotrexate), and counsel on safer alternatives

    DHA pharmacists must evaluate medication safety in pregnancy using current evidence, identify teratogenic drugs (isotretinoin, warfarin, methotrexate, ACE inhibitors), recommend safer alternatives, and counsel on timing of exposure risks.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. dha.gov.ae — Retake policy, score release, score validity · verified Oct 2026
  2. services.dha.gov.ae — Test delivery, fees, exam format, passing score, eligibility · verified Oct 2026